Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 309, NWS Hastings, NE

August 28, 2011Phelps County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Aug 28, 2011, 2:50 PM CDT for Phelps County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2011, 2:50 PM CDT (19:50 UTC)
Expired
Aug 28, 2011, 3:15 PM CDT
In force
25 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Phelps County, NE

The radar

The Grand Island radar (KUEX), 80 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1843 J/kg
Mixed-layer CIN
-320 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WUUS53 KGID 281950
SVRGID
NEC137-282015-
/O.NEW.KGID.SV.W.0309.110828T1950Z-110828T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
250 PM CDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 315 PM CDT

* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF ODESSA...OR 10 MILES NORTH OF HOLDREGE...AND MOVING
  SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FUNK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4067 9938 4067 9933 4066 9930 4066 9922
      4066 9918 4035 9918 4057 9951
TIME...MOT...LOC 1950Z 310DEG 23KT 4058 9934
WIND...HAIL 60MPH 1.00IN

$$

WESELY
2 follow-up statements
528 
WWUS53 KGID 282005
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
305 PM CDT SUN AUG 28 2011

NEC137-282015-
/O.CON.KGID.SV.W.0309.000000T0000Z-110828T2015Z/
PHELPS NE-
305 PM CDT SUN AUG 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN PHELPS
COUNTY UNTIL 315 PM CDT...

AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 5 MILES NORTH OF FUNK...OR 9 MILES NORTHEAST OF
HOLDREGE...MOVING SOUTHEAST AT 30 MPH.

IN ADDITION...FROM 245 PM TO 255 PM...HALF DOLLAR SIZE HAIL WAS 
REPORTED 11 MILES NORTH NORTHEAST OF HOLDREGE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  FUNK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4062 9931 4066 9918 4035 9918 4048 9937
TIME...MOT...LOC 2003Z 310DEG 25KT 4051 9924
WIND...HAIL <50MPH 1.00IN

$$

WESELY
377 
WWUS53 KGID 282014
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
314 PM CDT SUN AUG 28 2011

NEC137-282024-
/O.EXP.KGID.SV.W.0309.000000T0000Z-110828T2015Z/
PHELPS NE-
314 PM CDT SUN AUG 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PHELPS COUNTY WILL
EXPIRE AT 315 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4062 9931 4066 9918 4035 9918 4048 9937
TIME...MOT...LOC 2014Z 310DEG 25KT 4046 9916

$$

WESELY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:33 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 28, 1:33 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
133 PM CDT SUN AUG 28 2011

.UPDATE...ALTHOUGH MOST OF THE THUNDERSTORM ACTIVITY FROM EARLIER
TODAY HAS FIZZLED INTO A BAND OF LIGHT SHOWERS...ONE STRONG TO
NEARLY SEVERE STORM CONTINUES TRACKING SOUTHEAST INTO BUFFALO
COUNTY AS OF 18Z. ANTICIPATE THIS STORM...OR NEW ONES DEVELOPING
NEAR IT...TO CONTINUE DROPPING SOUTH/SOUTHEAST OVER THE NEXT FEW
HOURS...POTENTIALLY BECOMING SEVERE. JURY IS DEFINITELY OUT ON HOW
MUCH THUNDERSTORM DEVELOPMENT CAN GET GOING NORTH OF THE I-80
CORRIDOR YET THIS AFTERNOON...AND ESPECIALLY THIS EVENING...AND
POPS FOR THIS EVENING/TONIGHT HAVE BEEN CUT OUT/LOWERED ACROSS
MUCH OF THE CWA. TEMP WISE...SENT ONE FINAL UPDATE TO HIGHS THIS
AFTERNOON...DROPPING A FEW MORE DEGREES IN MANY AREAS THANKS TO
EXTENSIVE CLOUD COVER. STILL THINK ENOUGH SUN COULD BREAK OUT BY
MID-LATE AFTERNOON TO RESULT IN SOME RECOVERY...BUT ALL IN ALL
EXPECT HIGHS TO FALL AT LEAST 5-8 DEGREES SHORT OF ORIGINAL
FORECAST FROM THIS MORNING ACROSS MUCH OF THE CENTRAL/NORTHERN
CWA...WHILE IN KS ZONES TEMPS HAVE ALREADY APPROACHED HIGHS AHEAD
OF OUTFLOW WORKING INTO THE AREA...AND WILL LIKELY SOON STEADY OR
SLOWLY FALL.

&&

.AVIATION...18Z KGRI TAF. VERY TRICKY FORECAST FOR THE NEXT 24
HOURS...WITH PLENTY OF MIXED SIGNALS REGARDING VISIBILITY AND
CEILING TRENDS. FOR NOW OPTED TO FOLLOW CONSENSUS OF VARIOUS
SOLUTIONS. THIS PLACES BEST CHANCES OF SHOWERS/GENERALLY WEAK
THUNDERSTORMS DURING THE NEXT FEW HOURS THIS AFTERNOON AND HAVE
THIS COVERED IN A TEMPO GROUP. OTHERWISE...PREVAILING BREEZES WILL
GRADUALLY TRANSITION TO A NORTHERLY DIRECTION AS A WEAK COLD FRONT
WORKS THROUGH THE AREA. OVERNIGHT...MVFR STRATUS AND AT LEAST
LIGHT FOG DEVELOPMENT APPEARS POSSIBLE...AND HAVE TAKEN A STAB
WITH PREVAILING GROUPS FOR NOW. CERTAINLY CONFIDENCE IS QUITE LOW
IN THESE DETAILS AS CEILING OVERNIGHT COULD FAIL TO DEVELOP...OR
COULD END UP A BIT HIGHER OR LOWER. IF LOWER STRATUS DOES
FORM...IT COULD BE TOUGH TO SCATTER OUT IN THE MORNING.

&&

.PREV DISCUSSION... /ISSUED 954 AM CDT SUN AUG 28 2011/

UPDATE...NEEDLESS TO SAY...THE MAJORITY OF SHORT TERM MODELS HAVE
NOT HANDLED THE PROGRESSION OF THUNDERSTORMS SOUTHWARD TOWARD THE
CWA OUT OF NORTH CENTRAL NEBRASKA THIS MORNING...AS THIS ACTIVITY
IS TIED TO THE SOUTHWEST FLANKS OF A WELL-DEFINED MID LEVEL
SHORTWAVE DIVING SOUTHEAST THROUGH THE NE/IA/SD/MN BORDER REGION.
SEE NO REASON WHY STORMS WON/T CONTINUE DROPPING SOUTHEAST INTO
AREAS MAINLY NORTH OF I-80 THIS MORNING...ALTHOUGH QUESTIONS STILL
REMAIN AS TO HOW WIDESPREAD COVERAGE WILL BE THIS AFTERNOON.
ALTHOUGH THE LOW LEVELS ARE CAPPED...LATEST RUC MESO-ANALYSIS AND
12Z NAM INDICATE MUCAPE IN THE H85-H7 LAYER IS AT LEAST INTO THE
15000-2000 J/KG RANGE...AND 0-6KM DEEP LAYER BULK SHEAR IS AT
LEAST 35-40 KNOTS. AS A RESULT...AT LEAST A FEW STRONG TO SEVERE
STORMS LOOK LIKE A DECENT BET SOMETIME DURING THE COURSE OF THE
DAY INTO THIS EVENING AS FORCING FROM THE PASSING SHORTWAVE AND
ITS ASSOCIATED LOW LEVEL COLD FRONT MOVE THROUGH. RAISED POPS
THROUGH EARLY THIS AFTERNOON CONSIDERABLY ACROSS THE NORTHERN HALF
OF THE CWA...AND FUTURE ADJUSTMENTS ARE LIKELY.
OTHERWISE...NORMALLY HATE MESSING WITH AFTERNOON HIGH TEMPERATURES
SO EARLY IN THE DAY...BUT GIVEN UPSTREAM STORMS AND CONSIDERABLE
CLOUD COVER...SHAVED AT LEAST 2-4 DEGREES OFF PREVIOUS FORECAST
HIGHS MOST AREAS...ALTHOUGH MIGHT END UP REGRETTING THIS IN
SOUTHWESTERN COUNTIES IF THEY CAN MAINTAIN CONSIDERABLE SUNSHINE.
NO OTHER NOTABLE CHANGES MADE AT THIS TIME.

PREV DISCUSSION... /ISSUED 437 AM CDT SUN AUG 28 2011/

DISCUSSION...AN UPPER LEVEL PERTURBATION PUSHING INTO NORTH
CENTRAL SOUTH DAKOTA EARLY THIS MORNING WILL RAPIDLY TRACK SOUTH
SOUTHEASTWARD THROUGH THE MORNING HOURS...WITH ITS MAIN FOCUS
EXPECTED TO BE JUST TO THE EAST OF THE LOCAL AREA. EVEN
SO...EXPECT AN ISOLATED SHOWER OR THUNDERSTORMS TO BE POSSIBLE
ALONG THE EXTREME NORTHEASTERN FRINGES OF SOUTH CENTRAL NEBRASKA
THROUGH THE MORNING HOURS...WITH A BETTER CHANCE FOR SHOWERS AND
THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS THE
ENTIRE FORECAST AREA...AS THE ASSOCIATED COLD FRONT PUSHES
SOUTHWARD ACROSS THE REGION.

FOR THIS MORNING...ALREADY SEEING SOME PATCHY FOG DEVELOPMENT
ACROSS SOUTH CENTRAL NEBRASKA AS LIGHT SOUTHEASTERLY WINDS HAVE
ADVECTED ADDITIONAL LOW LEVEL MOISTURE ACROSS THE REGION AND CLEAR
SKIES HAVE ALLOWED FOR TEMPERATURES TO FALL TO NEAR THE DEW
POINT READINGS. WHILE WIDESPREAD DENSE FOG IS NOT ANTICIPATED...DO
EXPECT AT LEAST SOME PATCHY DENSE FOG DEVELOPMENT IN SPOTS...AND
WILL CORRESPONDINGLY GIVE A MENTION OF THIS IN HWO. WITH OTHERWISE
MOSTLY CLOUD FREE SKIES EXPECTED FOR THIS MORNING...EXPECT ANY FOG
THAT DEVELOPS TO DISSIPATE BY MID MORNING...WITH THE
AFOREMENTIONED COLD FRONT EXPECTED TO BE THE MAIN FOCUS FOR SHOWER
AND THUNDERSTORM ACTIVITY THIS AFTERNOON.

FOR THIS AFTERNOON...EXPECT SUFFICIENT INSTABILITY TO BUILD ACROSS
THE REGION WITH BULK SHEAR VALUES OF 30 TO 40 KTS...COMBINING TO
SUPPORT THE DEVELOPMENT OF SOME POTENTIALLY STRONG THUNDERSTORMS
ACROSS THE REGION. THE MAIN INHIBITOR WILL BE STRONG CAP IN LOW
LEVELS AND CORRESPONDINGLY HIGH CONVECTIVE TEMPERATURES FOR THIS
AFTERNOON...BUT FAVORABLE FORCING FROM THE EXPECTED COLD FRONT
PUSHING SOUTHWARD ACROSS THE AREA DURING THE AFTERNOON HOURS
SHOULD HELP TRIGGER SOME ACTIVITY...AND KEPT CHANCE POPS GOING FOR
THE MAJORITY OF THE FORECAST AREA...ESPECIALLY AS WE GET INTO THE
LATE AFTERNOON AND EARLY EVENING HOURS. AS THIS FRONT PUSHES
SOUTHWARD OVERNIGHT...EXPECT PRECIPITATION CHANCES TO
DWINDLE...AND FOR A FAIRLY PLEASANT MONDAY ACROSS THE REGION WITH
TEMPERATURES FALLING TO NEAR OR BELOW SEASONAL NORMALS FOR THIS
TIME OF YEAR.

AS THE UPPER LEVEL FLOW BECOMES MORE ZONAL ACROSS THE PLAINS ON
MONDAY...EXPECT THE CHANCE FOR SOME CONVECTION ACROSS THE HIGH
PLAINS TO MAKE ITS WAY EASTWARD AND ACROSS THE LOCAL FORECAST AREA
LATE MONDAY EVENING INTO EARLY TUESDAY. THIS MORE ZONAL FLOW
PATTERN WITH SEASONABLE TEMPERATURES IS EXPECTED TO BE RELATIVELY
SHORT LIVED...HOWEVER...AS HIGH PRESSURE WILL AMPLIFY ACROSS THE
PLAINS OVER THE MIDDLE PORTION OF THE WEEK...WITH PRECIPITATION
CHANCES DIMINISHING SIGNIFICANTLY AND AFTERNOON TEMPERATURES
EXPECTED TO RISE TO ABOUT 10 DEGREES ABOVE SEASONAL NORMALS FOR
THIS TIME OF YEAR BOTH WEDNESDAY AND THURSDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE/AVIATION...PFANNKUCH
PREV DISCUSSION...ROSSI
Hazardous weather outlook, Aug 28, 2:39 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
239 PM CDT SUN AUG 28 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
291215-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
239 PM CDT SUN AUG 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS REMAIN POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS
AFTERNOON...AND MAINLY FOR AREAS SOUTH OF INTERSTATE 80 THIS
EVENING...INCLUDING NORTH CENTRAL KANSAS. THROUGH THIS
EVENING...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...AS
STORM ACTIVITY WORKS ACROSS THE AREA FROM NORTH TO SOUTH. THE MAIN
THREATS WITH ANY SEVERE STORMS ARE HAIL TO AROUND THE SIZE OF
QUARTERS...AND WIND GUSTS TO AROUND 60 MPH. AFTER MIDNIGHT...A
SLIGHT CHANCE FOR STORMS LINGERS MAINLY ACROSS NORTH CENTRAL
KANSAS...BUT BY THEN THE MAIN SEVERE WEATHER THREAT SHOULD BE
OVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY AFTERNOON...AND MORE SO MONDAY NIGHT...THUNDERSTORM CHANCES
RETURN TO THE OUTLOOK AREA. ALTHOUGH WIDESPREAD SEVERE WEATHER
DOES NOT APPEAR LIKELY...A FEW STORMS COULD BECOME STRONG TO
MARGINALLY SEVERE...ESPECIALLY SOUTH OF INTERSTATE 80.

SLIGHT THUNDERSTORM CHANCES LINGER INTO TUESDAY MORNING ACROSS
PARTS OF THE AREA...WITH ANOTHER CHANCE FOR THUNDERSTORMS
ARRIVING THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN PARTS OF THE OUTLOOK AREA
THROUGH THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

In the hours before

Special weather statement, Aug 28, 10:03 AM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1003 AM CDT SUN AUG 28 2011

NEZ039-040-046-047-281545-
GREELEY NE-HOWARD NE-SHERMAN NE-VALLEY NE-
1003 AM CDT SUN AUG 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VALLEY...NORTHEASTERN
SHERMAN...NORTHWESTERN HOWARD AND GREELEY COUNTIES UNTIL 1045 AM
CDT...

AT 1001 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ERICSON TO ORD...AND
MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO AROUND 45 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  NORTH LOUP...
  SPALDING...
  SCOTIA...
  GREELEY...
  COTESFIELD...
  ELBA...
  WOLBACH...
  FARWELL...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4167 9828 4145 9829 4119 9866 4167 9905
      4175 9895 4175 9836
TIME...MOT...LOC 1502Z 333DEG 35KT 4182 9864 4164 9890

PFANNKUCH
Special weather statement, Aug 28, 12:40 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1240 PM CDT SUN AUG 28 2011

NEZ046-060-061-281815-
BUFFALO NE-DAWSON NE-SHERMAN NE-
1240 PM CDT SUN AUG 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN...
NORTHEASTERN DAWSON AND BUFFALO COUNTIES UNTIL 115 PM CDT...

AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MASON CITY...OR 32 MILES
NORTHEAST OF LEXINGTON...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SUMNER...
  MILLER...
  PLEASANTON...
  AMHERST...
  POOLE...
  RIVERDALE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4105 9922 4117 9920 4081 9873 4074 9941
      4105 9964
TIME...MOT...LOC 1740Z 316DEG 33KT 4111 9933

WESELY
Special weather statement, Aug 28, 1:18 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
118 PM CDT SUN AUG 28 2011

NEZ061-281845-
BUFFALO NE-
118 PM CDT SUN AUG 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUFFALO COUNTY UNTIL 145
PM CDT...

AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AMHERST...OR 11 MILES NORTHWEST OF
KEARNEY...MOVING SOUTH AT 35 MPH.

PEA TO DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KEARNEY...
  RIVERDALE...
  ODESSA...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 261 AND 279.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4105 9908 4065 9895 4067 9932 4105 9941
TIME...MOT...LOC 1817Z 343DEG 32KT 4080 9918

WESELY
Local storm report, Aug 28, 2:34 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
234 PM CDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             MILLER                  40.93N 99.39W
08/28/2011  E0.75 INCH       BUFFALO            NE   CO-OP OBSERVER

&&

WESELY
Special weather statement, Aug 28, 2:40 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
240 PM CDT SUN AUG 28 2011

NEZ073-282015-
PHELPS NE-
240 PM CDT SUN AUG 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHELPS COUNTY UNTIL
315 PM CDT...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ELM CREEK...OR 14 MILES
NORTH OF HOLDREGE...MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FUNK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4068 9950 4068 9945 4067 9941 4067 9933
      4066 9926 4066 9918 4035 9918 4046 9935
      4062 9957
TIME...MOT...LOC 1940Z 314DEG 29KT 4062 9939

WESELY
Local storm report, Aug 28, 2:47 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
247 PM CDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             12 N HOLDREGE           40.61N 99.38W
08/28/2011  E0.88 INCH       PHELPS             NE   PUBLIC

            NICKEL SIZED HAIL ALONG HIGHWAY 183

&&

PFANNKUCH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 10:03 AM CDTSpecial Weather StatementGIDGreeley42 min
Aug 28, 12:40 PM CDTSpecial Weather StatementGIDBuffalo35 min
Aug 28, 1:18 PM CDTSpecial Weather StatementGIDBuffalo27 min
Aug 28, 2:40 PM CDTSpecial Weather StatementGIDPhelps35 min
Aug 28, 3:00 PM CDTSpecial Weather StatementGIDKearney30 min
Aug 28, 3:50 PM CDTSpecial Weather StatementGIDKearney40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.